Previous |  Up |  Next


Title: On Ozeki’s inequality for power sums (English)
Author: Alzer, Horst
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 50
Issue: 1
Year: 2000
Pages: 99-102
Summary lang: English
Category: math
Summary: Let $p\in (0,1)$ be a real number and let $n\ge 2$ be an even integer. We determine the largest value $c_n(p)$ such that the inequality \[ \sum ^n_{i=1} |a_i|^p \ge c_n(p) \] holds for all real numbers $a_1,\ldots ,a_n$ which are pairwise distinct and satisfy $\min _{i\ne j} |a_i-a_j| = 1$. Our theorem completes results of Ozeki, Mitrinović-Kalajdžić, and Russell, who found the optimal value $c_n(p)$ in the case $p>0$ and $n$ odd, and in the case $p\ge 1$ and $n$ even. (English)
MSC: 26D15
idZBL: Zbl 1036.26017
idMR: MR1745464
Date available: 2009-09-24T10:30:36Z
Last updated: 2020-07-03
Stable URL:
Reference: [1] D.S. Mitrinović and G. Kalajdžić: On an inequality.Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. 678–715 (1980), 3–9. MR 0623215
Reference: [2] N. Ozeki: On the estimation of inequalities by maximum and minimum values.J. College Arts Sci. Chiba Univ. 5 (1968), 199–203. (Japanese) MR 0254198
Reference: [3] D.C. Russell: Remark on an inequality of N. Ozeki.General Inequalities 4, W. Walter (ed.), Birkhäuser, Basel, 1984, pp. 83–86. MR 0821787


Files Size Format View
CzechMathJ_50-2000-1_13.pdf 261.6Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo